This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.
I'm 16 years old, and I started birth control about 5 months ago, and when I first started and I had the amount of blood that I would have if i was ending my period, every day for 3 months. It got annoying because it wasn't enough for me to be able to use a tampon, but it was enough that i would i have to go to the bathroom after every class during school just so I can make sure that I didn't bleed out over the liner. After my week of Placebo pills, I started my regular pills again, and I didn't have blood at all, I just had my normal every day discharge that was sort of a yellow color, but it wasn't blood so I was excited. Then the first time that I masterbated after starting birth control again, and ever since then I have had just enough blood to where a tampon everyday, which has been about a couple weeks now. Why did I start bleeding after that? I still continued my routine with my birth control though so I don't understand what's wrong.
birth control pills contain hormones and your body has to adjust to the levels of hormones you naturally produce and the ones from the pills. It will be normal for a while that your periods will be irregular. Sometimes after masterbation (masturbation) or sexual intercourse, certain hormones are naturally released especailly if you have an orgasm. This can cause your period to start if it was around the time it was normally going to start anyway. If it was not time for it to start it is more than likely from the pills. Just keep taking them and your periods should start becoming more and more regular and if you are lucky (lol) they will lessen more and more unitl you dont have as frequent or heavy of a period!! If there are persistant problems or if you continue to bleed (even a small amount) for over two weeks straight you need to contact your doctors office and speak with a nurse and let them know so they can speak with the dr. about it and possibly change the medication. It sometimes takes more than one time to get the correct type and dosage of birth control pills. Some pills do certain things in your body and have different amounts of the medicine in them....GOOD LUCK and if you are planning on having any sexual contact with someone else PLEASEEE use protection. Just because you are taking the pill doesnt mean you are free from getting pregnant, catching an STD, or worse!!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.